math

joe plays ball for 1 hr. and 15 min. his mother calls him in for dinner at 5:05 pm. did joe start playing at 2:55 pm?

explain how you know your answer is correct.Use numbers to explain your answer

  1. 👍 0
  2. 👎 0
  3. 👁 64
asked by st
  1. no, the answer is 3:55 beacuase if you go back and think 5:05-1hr= 4:05. then, 4:05-15 min= 3:55.

    1. 👍 0
    2. 👎 0
    posted by kathy
  2. thsnk you

    1. 👍 0
    2. 👎 0
    posted by st
  3. 5 hrs 5 min - (1 hour 15 min)
    = 4hrs 65 mine - (1hour 15 min)
    = 3hours 50

    so at 3:50

    1. 👍 0
    2. 👎 0
    posted by Reiny
  4. the answer is right Reiny:

    5:05 - 1hr = 4:05

    you start from the 4:05 - 15 min = 3:55

    4:05 - 5= 4:00 (you have already counted the 4:05)

    4:00 - 5 = 3:55

    1. 👍 0
    2. 👎 0
    posted by kathy
  5. Kathy,
    look at a clock.
    your answer of 3:55
    add 1 hour ---> 4:55 (5 minutes to 5:00)
    add 15 minutes ---> 5:10 ... OOPS, should have been 5:05

    convinced?

    1. 👍 0
    2. 👎 0
    posted by Reiny
  6. Reiny is right - the answer is 3:50

    1. 👍 0
    2. 👎 0
    posted by E.G.
  7. 5:05-1hr= 4:05

    4:05-15mins =3:50

    bcuz: 15mins can't be substracted from 5mins so u cross the hr 4 to 3 then add 5mins to 60mins to get 65mins, and then u minus 15mins to get 50mins so the answer will be 3:50 and not 3:55.

    1. 👍 0
    2. 👎 0
    posted by JAM

Respond to this Question

First Name

Your Response

Similar Questions

  1. Math

    Bill plays ball for 9 hours each week. His friend Mark spends as much time playing ball. Who plays more ball? I think I have to divide. So I think Mark plays more ball by 10 4/5 hours. Is this correct? Thank you so very much for

    asked by Alice on March 3, 2015
  2. English

    After weeks of convincing Mother finalyl agreed to watch the football game with the family on Sunday afternoon. "Ihope this doesn't INTERFERE with Sunday dinner," Mother warned "No," we explained. "We have the PORTABLE TV set up

    asked by Coleson on September 17, 2014
  3. math

    the first planhas a $16 monthly fee and charges an additional $.08 for each min. of calls. the second plan charges $10. fee and charges an addition $.13 for each min. for how many min. of calls will the cost be equal?

    asked by lisa on August 27, 2014
  4. Math

    Joe's electric made 16 customer calls last week and 22 calls this week. How many calls must be made next week in order to maintain an average of at least 21 calls for the three week period? My answer was at least 19 calls must be

    asked by Anonymous on September 24, 2009
  5. ELA

    They gave us a paper where we have to correct the mistakes. My twin cousins I have identical twin cousins, Joe and John. They look exactly alike except that Joe has a tiny birthmark under his chin. Unless you look very

    asked by Andrew on January 26, 2012
  6. Algebra

    Joe's electric made 18 customer calls last week and 25 calls this week. How many calls must be made next week in order to maintain an average of at least 21 calls for the three week period at least __ calls must be made to

    asked by Don on October 2, 2009
  7. algebra

    Joe's electric made 17 customer calls last wk and 23 calls this week. How many calls must be made next week in order to maintain an average of at least 21 calls per week for the three week period? At least blank calls must be made

    asked by Teresa on May 20, 2011
  8. physical science

    Joe baked a cake for his mother's birthday. When he removed the cake from the oven, Joe noticed that the cake had not risen. Joe guessed that the baking powder he had used was too old. He designed the following experiment to test

    asked by keisha on January 29, 2012
  9. Math

    Last month you made long-distance calls to two of your friends. One call lasted 8 min longer than the other. According to the phone bill,the two calls lasted a total of 42 min. How long was each call?

    asked by Kelsie on August 17, 2011
  10. Physics

    Please help me with the following problem: Joe is on a cross-country trip from New York to Los Angeles. He drives for 45.0 min at 70.0 km/h, 10.0 min at 95 km/h, and 30.0 min at 55.0 km/h, and he spends 20.0 min eating lunch and

    asked by Brady on March 4, 2014

More Similar Questions